Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chloe_1

Scars after/during Accutane? :( pics included

Hi, I am 9 weeks into my course and I am just getting over my IB (lasted a hellish 2 months!)

It was by far the worst acne I'd ever had in my life, and although I don't usually scar, even from cysts. I have been left with quite a few indented circular scars, craters I guess, where the pustules were from my breakout. I wouldn't mind so much if they were somewhre unnoticable, however they are right in the groove of my cheekbones making them very obvious.

What I was wondering if, did people see any improvement of these types of scars after coming off Tane when their skin got back to 'normal?' They look terrible now. Of course I have a lot of red marks, face still looks much much worse than it ever has...but even when I cover these with concealer, you can really see the indented scars.

Finding this quite devestating as before this my cheeks were totally clear, and now, well, you can see from the pics. :(

Am interested to hear others experiences on scar/red mark recovery, and how long it took after finishing, thanks!

Approx half of those marks are just red marks, the other half are indented. The actual spots only went down about 2 weeks ago. I never touched them so was surprised to see indents. However they were terrible and very angry and sore.

Would love to hear anyone's experiences.

Pics below, they look much worse in real life...camera phones are quite forgiving and it's hard to see the indentation, but in reality it's obvious. I've tried to get it in different lighting, wearing moisturiser in the yellow lit one. You can see there are still bumps etc where my Ib is still going healing.

Thanks in advance, this accutane thing is hard :)

post-109783-1254496609_thumb.jpg

post-109783-1254496706_thumb.jpg

post-109783-1254496609_thumb.jpg

post-109783-1254496706_thumb.jpg

Edited by Chloe_1

Share this post


Link to post
Share on other sites

Hi Chloe,

Hang in there. When I was on my first course about 8 years ago, my acne was far far worse during the majority of the course and I had acne develop in areas that I never had breakouts before (in fact my whole face was covered similar to the type of acne you have). A lot of texture improvement for indented for scars and redness will happen post accutane -it's documented that we don't heal as well on the drug. In general I have always been slow to heal but all of scars eventually improved to almost invisible or disappeared (I have 2 from a whole face and jaw of acne). You'll do just fine... you just have to wait it out a little while longer. Good luck! : )

Share this post


Link to post
Share on other sites

It's hard to see any real scarring in those, all I see are redmarks. I think you might be misled because of the redmarks and the scarring won't be as bad as you might think. I really think you will have awesome results on accutane, you're only a couple months in. I think most of this will be gone by the time you finish, and if not, it should go away a month or two after your finished.

I have about 10 days worth of Accutane left and have scarring/redmarks left, mostly the redmarks that are annoying, and I hope they go away fast :(

Share this post


Link to post
Share on other sites

Thanks guys you both made me feel so much better! :)

Kimmy yes I'm always slow to heal too which is why it concerns me, as previously I'd been lucky and had only very very minimal scarring to my face. Reassuring to hear that you had a similar experience and yours improved post tane. Thank you for giving me some hope!

Glx thanks :) The photo's are pretty crap but it was night time and I think it's easier to capture the indents in natural light, however I will be patient (the HARDEST part of Accutane I think haha) and see how it looks in a few months.

It is quite destroying when you just get 10 times worse after starting...makes you think, was it the right thing to do. Espec when you're 27, it wasn't quite so bad having bad skin as a teenager. Ho hum, I know it will be worth it in the end...patience isn't a virtue of mine :D

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×